How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board Certified MD
Category: Neurology
Satisfied Customers: 63757
Experience:  Internal medicine doctor, diagnose and treat neurology patients, many years
24257177
Type Your Neurology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

A close Veteran Friend in late 60's of age is taking Etodolac

Customer Question

A close Veteran Friend in late 60's of age is taking Etodolac for pain and inflammation in his hip after a surgery to his neck. However, ever since he had the Neck surgery he has been
falling without prior warning. He just falls as he gets up or walks. He has broken his ankle with a fall, almost broken his hip. DOES Etodolac cause FALLS and does that INCLUDE LOSING your BALANCE ? HE has been FALLING since a NEUROSURGEON operated on his Neck by going through his VOICE BOX --and putting him on Etololac ??
Could the Surgeon have done nerve damage or pinching to cause his FALLING or could it be the Etolodac he has been on and BEGAN FALLING ?? HIS FALLING has gotten to be a daily PROBLEM and is now a DANGER to his HEALTH ?? ***@******.*** (###) ###-#### ***** Yesensky
Submitted: 1 year ago.
Category: Neurology
Customer: replied 1 year ago.
SO since his neurosurgeon operated on his neck disc he has been falling constantly and has lost all feeling in his Right side
arm, leg and side. Also he lost his ability to speak as the neurosurgeon operated by going through his VOICE BOX ? His falling bagan right after the surgery and continues as he fell and injured his hip badly this week. He has bad neck and back pain and was told by neurosurgeon surgery would correct his pain problem. Now he falls constantly and cannot speak -- is it possible that the Surgery pinched or damaged a nerve leading to a worse Situation and causing the falling --or could the medicine he is on cause him to fall -- he was put on Etodolac? PLEASE HELP !!
Customer: replied 1 year ago.
Jerry Gatlin is my veteran friend and SERVED in the MILITARY with HONOR and has been a dedicated man to his family and to his children. This Neurosurgery has made everything WORSE --his arm was the only thing he could not feel before surgery and he had bad severe neck pain --SO into surgery- he now has more pain and has LOST ALL FEELING of RIGHT ARM,LEG and SIDE ---- and lost his voice --- COULD YOU RECOMMEND a TOP NEUROSURGEON to see JERRY -- he Lives in DALLAS TEXAS. and is willing to go anywhere to be helped ----HE IS a wonderful MAN ----thank you very much
we thank you for any RECOMMENDATIONS or SUGGESTIONS -----Colonel Dick Yesensky, US ARMY (Ret)
Expert:  DrThomasMd replied 1 year ago.
Hello
It is not clear he needs a neuro surgeon
What type of doctors has he seen since he began falling
Customer: replied 1 year ago.
Yes, Dr. Thomas I have been wondering that myself but Jerry thinks the First surgery might have damaged another nerve or
be pinching nerves that cause him to fall ?? HE has seen a Physical Therapist, but after a few weeks there was no improvement. He also lost his voice due to this surgery so I am trying to get him into see a Dr. Childs at Baylor University Medical Center, a top voice surgeon and Otolarynxngologist who works on damaged voices and vocal cords. So we have not seen her yet. The PT did not seem to work...I do not know how good the PT was ?? She was at the VA Hospital which has a poor record -----Jerry has seen a Neurologist at the VA Hospital but NO HELP --this was before surgery and he waited two years to get a VA APPOINTMENT --Few Neurologists in VA last five years--so he went civilian---after three years of severe neck pain ----he has seen a Pain Management doctor after surgery at my recommendation who has done injections around the Neck area he was operated on but no improvement - he has had four shots by Pain Manager ----SO he remains in severe pain and is falling daily --and he is not ABLE TO SLEEP due to Neck and back pain --that is all I know ---you are welcome to EMAIL HIM with QUESTIONS as he cannot TALK -would you like to EMAIL HIM some QUESTIONS ? Col Yesensky (ret)
Expert:  DrThomasMd replied 1 year ago.
OK
I see.
Get him to the voice surgeon...there could be damage to the vocal cord, or the laryngeal nerve.
No, the PT was not adequate or long enough.
Get him to see an MD specialist in physical medicine and rehabilitation...this will get a better structural assessment, an assessment of the spine currently, a repeat MRI and the correct therapy.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.